What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Nov 13, 1:00 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Nov 13, 1:00 PM EST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service New York NY
100 PM EST Sat Nov 13 2021
.SYNOPSIS...
A cold front will sweep across this afternoon, followed by high
pressure building from the southwest tonight into Sunday. The
high will move offshore Sunday into Sunday night with a frontal
system moving in from the west. This system will have an area
of low pressure develop along it towards the Canadian Maritimes
Monday into Monday night. High pressure then builds in Monday
night and remains through mid week. A cold front moves through
late next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Forecast continues on track, except for the NYC area where bkn
mid and high level clouds ahead of the approaching front were
already starting to move in, skies were mostly sunny. Temps had
reached 60 in/around NYC, but dewpoints were still mostly on
the low side, still in the 40s, while lower 50s dewpoints were
draped across Long Island and southern NJ. This higher dewpoint
air should advect northward into this afternoon and help provide
instability for shower/tstms this afternoon. Disorganized line
already forming across the NW NJ/E PA border where there was a
lightning strike earlier. CAM's insistent on development of a
convective line along the approaching cold front over Orange
County southward into NJ between 17Z-18Z and sweeping E this
afternoon, with only minor differences in timing, moving across
NYC and the rest of the Hudson Valley between 18Z-20Z, SW CT
and western Long Island 19Z-21Z, and SE CT/eastern Long Island
20Z-22Z. Fcst soundings show a low CAPE, high shear environment,
with steep lapse rates due to sfc temps in the 50s to lower 60s
and H5 temps as cold as -25C, also strong low level winds
veering from SE to S over the lowest 1 km, with 1 km AGL winds
35-40 kt, and a push of boundary layer winds 40-45 kt right
behind the line. Latest HRRR/NAM-3km have shifted the focus of
potential severe wx a little farther south, so not only agree
with SPC slight risk for most of CT, but think this risk will
also encompass most of the CWA, except perhaps Orange and W
Passaic. So all modes of svr wx are on the table, primarily
wind, but marginally svr hail is also a risk given very cold H5
temps, and cannot totally rule out an isolated tornado given
veering wind profiles with height, but think this risk is lowest
of the three modes since 0-3km CAPE may be limited. Storms will
be fast movers, so the heaviest rain producers will only have
time to drop 1/4 to 1/2 inch at most.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
For tonight by mid to late evening, the area will be behind the cold
front as it moves east of New England into the Atlantic. The low
pressure along the front further deepens, increasing the pressure
gradient between itself and high pressure over the South Central US.
Dry conditions along with gusty westerly winds will be in place
across the region. Clouds decrease late tonight with increase in
negative vorticity advection behind the mid level trough. Winds
will decrease as well and for outlying rural areas, they will have
more potential for frost formation with forecast lows in those
locations getting into the lower 30s while the rest of the
region has forecast lows mostly in the mid to upper 30s.
For Sunday, the pressure gradient partially weakens as the center of
high pressure moves along the Southeast US coast and then out into
the Atlantic. Westerly winds will decrease and then become more
southwest and increase towards evening as another frontal system
approaches from the west. Temperatures at 850mb will be about 6 to 7
degrees C colder than the previous afternoon. Would expect some more
sunshine in the morning with an increase in clouds in the afternoon
as the next mid level trough approaches. Cooler day is expected
with highs forecast mainly in the lower 50s.
For Sunday night, the SW winds increase further and will be gusty
with another area of rain and snow showers with the passage of the
next frontal system. In the mid levels, the positive vorticity
advection will increase as the trough axis approaches closer. The
more dynamic lifting ahead of the trough will be coming into place
across the region. Hardly any surface based CAPE so no thunderstorms
are expected with this system. However, the ambient airmass will be
colder so interior areas will have potential for snow showers while
areas of rain showers will be more probable closer to the coast.
For Monday, system with associated low pressure will be moving into
the Canadian Maritimes. The local region will once again have a
pressure gradient between low pressure to the northeast and high
pressure to the southwest. Another day with gusty W to NW winds is
expected. Midlevel trough will be large and linger across the
northeast Monday. Clouds will remain abundant with cyclonic flow
aloft. There will be a slight chance of showers. An even cooler
day is expected with highs forecast to reach mainly the upper
40s to near 50.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
High pressure builds in Monday night into Tuesday morning, and will
remain close by into Wednesday providing dry weather and seasonable
temperatures through Tuesday. Dry weather continues into Wednesday,
but a return flow develops on the back side of the high, providing a
return to above normal temperatures Wednesday and Thursday, with
highs in the upper 50s to lower 60s both days. A frontal system is
then expected to approach on Thursday into Thursday night. This will
bring the next chance of rain showers to the area, although at this
time it appears that much of the precipitation could stay north of
the area. Though, this far out, there are uncertainties in track and
timing. High pressure ensues quickly behind the front to close out
the week.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
A secondary cold front moves through the terminals this afternoon.
High pressure then builds to the southwest.
VFR through much of the TAF period. Conditions may lower to
MVFR or less with any showers and thunderstorms, with better
chances of lowering categories for more northern terminals such
as KSWF and KHPN. Included tempo for the expected line of
thunderstorms between 18-20Z for the metro terminals and 20-23Z
for eastern terminals. Some thunderstorms may also be marginally
severe with hail and gusty winds possible. Thunderstorms
moving through may produce isolated wind gusts up to 60mph.
Winds SE to S late this morning ahead of the line of showers and
storms. Behind the secondary frontal passage, west winds
increase with gusts 30 to 35 kt. An isolated gust to 40 kt is
not out of the question. Winds and gusts diminish this evening,
with gusts likely ending by late this evening.
NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments likely for showers and thunderstorms this afternoon.
Timing of the passage of a cold front this afternoon may be off
+/- an hour.
.OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
.Sunday...VFR.
.Monday...Chance of MVFR and showers.
.Tuesday...VFR. NW gusts 20-25 kt possible.
.Wednesday...VFR.
.Thursday... Mainly VFR. MVFR possible in showers.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
SCA level ocean seas will remain through much of the weekend and
into Monday as well. Seas on the non-ocean waters expected to
remain below SCA criteria except for Eastern Long Island Sound
which is forecast to reach 3 to 5 ft. Winds will be increasing
today and will reach gale force across all waters by mid to late
this afternoon after cold fropa. This will continue across all
waters through early this evening and then by 10PM EST just
the ocean and eastern non-ocean waters will have gales
remaining. Most of the gales expected to end by 12 AM EST
Sunday but for eastern ocean will linger slightly longer, until
2 AM EST Sunday. For the remainder of the overnight tonight,
SCA level winds are expected for all waters. SCA level winds
linger into Sunday morning but then briefly lower below SCA
level thresholds. SCA level winds return for the ocean Sunday
night and then for all waters on Monday. Gales will be possible
on the ocean Monday also.
Wind gusts of 25-30 kt expected early Monday night, possibly
across all waters, as the pressure gradient increases between
the departing low and incoming high. However, winds will
diminish as the high continues to build into the waters. By
sunrise Tuesday, only the ocean waters and eastern sound may
still be at SCA criteria for wind, which could last through
Tuesday morning. Thereafter, winds will remain below 25 kt
across all waters.
Ocean seas will range from 5-8 ft Monday night, diminishing
late, falling below 5 ft from west to east Tuesday. Ocean seas
up to 5 ft are once again possible late day Wednesday into
Wednesday night.
&&
.HYDROLOGY...
No hydrologic concerns are anticipated through next week.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Gale Warning until 10 PM EST this evening for ANZ335-338-345.
Gale Warning until midnight EST tonight for ANZ331-332-340.
Gale Warning until 2 AM EST Sunday for ANZ350-353.
Gale Warning until midnight EST tonight for ANZ355.
&&
SYNOPSIS...JM/JP
NEAR TERM...BG/JM
SHORT TERM...JM
LONG TERM...JP
AVIATION...MW
MARINE...BG/JM/JP
HYDROLOGY...JM/JPHazardous weather outlook, Nov 13, 4:36 AM EST, 10 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
436 AM EST Sat Nov 13 2021
CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-140945-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
436 AM EST Sat Nov 13 2021
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...Today and tonight.
A line of showers with embedded thunderstorms this afternoon has a
marginal risk of producing damaging winds.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ335-338-345-140945-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
South Shore Bays from Jones Inlet through Shinnecock Bay-
436 AM EST Sat Nov 13 2021
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS
EVENING...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
In addition, a line of showers with embedded thunderstorms this
afternoon has a marginal risk of producing damaging winds.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ331-332-340-140945-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Peconic and Gardiners Bays-
436 AM EST Sat Nov 13 2021
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST
TONIGHT...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
In addition, a line of showers with embedded thunderstorms this
afternoon has a marginal risk of producing damaging winds.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ355-140945-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
436 AM EST Sat Nov 13 2021
...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
In addition, a line of showers with embedded thunderstorms this
afternoon has a marginal risk of producing damaging winds.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Gales will be possible on Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ350-353-140945-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
436 AM EST Sat Nov 13 2021
...GALE WARNING IN EFFECT UNTIL 2 AM EST SUNDAY...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
In addition, a line of showers with embedded thunderstorms this
afternoon has a marginal risk of producing damaging winds.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Gales will be possible on Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Local storm report, Nov 13, 2:56 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
256 PM EST SAT NOV 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL 3 NNE RAMSEY 41.10N 74.14W
11/13/2021 M0.75 INCH BERGEN NJ PUBLIC
&&
DSRLocal storm report, Nov 13, 2:59 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
259 PM EST SAT NOV 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 1 N WOODLAWN 40.91N 73.85W
11/13/2021 M0.75 INCH WESTCHESTER NY TRAINED SPOTTER
&&
DSRLocal storm report, Nov 13, 3:01 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
301 PM EST SAT NOV 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL BELLEROSE 40.73N 73.72W
11/13/2021 M0.75 INCH QUEENS NY PUBLIC
&&
DSRLocal storm report, Nov 13, 3:15 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
315 PM EST SAT NOV 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND DMG 1 NNE GREENWICH VILLAGE 40.77N 73.99W
11/13/2021 NEW YORK NY EMERGENCY MNGR
NYPD REPORTS A LIGHT POLE BLOWN DOWN ONTO
MTA BUS. NO INJURIES.
&&
DSRSpecial weather statement, Nov 13, 3:18 PM EST, 12 minutes before
Special Weather Statement
National Weather Service New York NY
318 PM EST Sat Nov 13 2021
CTZ005>007-009-010-NYZ078>081-132115-
Northern Fairfield CT-Southern Fairfield CT-Northern New Haven CT-
Northern Middlesex CT-Southern New Haven CT-Southwest Suffolk NY-
Northwest Suffolk NY-Southeast Suffolk NY-Northeast Suffolk NY-
318 PM EST Sat Nov 13 2021
...Strong thunderstorms will impact portions of southern Fairfield,
southern New Haven, southern Middlesex and Suffolk Counties through
415 PM EST...
At 318 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Fairfield to 22 miles southeast of Jones
Beach. Movement was east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Islip, Bridgeport, New Haven, Norwalk, Danbury, Brentwood, Milford,
Wallingford, Shelton, Commack, Riverhead, Huntington Station,
Centereach, Shirley and Deer Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 PM EST for
southern Connecticut...and southeastern New York.
&&
LAT...LON 4096 7341 4097 7339 4103 7341 4143 7342
4144 7254 4133 7255 4131 7258 4128 7255
4125 7255 4126 7259 4123 7274 4100 7273
4100 7264 4104 7256 4080 7257 4061 7324
4060 7340
TIME...MOT...LOC 2018Z 269DEG 30KT 4109 7325 4030 7332
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
JCLocal storm report, Nov 13, 3:26 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
326 PM EST SAT NOV 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 2 ENE BETHPAGE 40.76N 73.46W
11/13/2021 NASSAU NY PUBLIC
LARGE TREE BRANCHES DOWN.
&&NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 994591, 990615, 990122, 991192, 991190, 991191, 991193, 994815, 994816, 994817, 994818, 994819, 994593.